Alert archive / Illinois / Storm Warnings in 2016

Storm Warning 1, NWS Chicago, IL

February 19, 2016

NWS Chicago, IL issued this storm warning at Feb 19, 2016, 10:17 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2016, 10:17 AM CST (16:17 UTC)
Expired
Feb 19, 2016, 6:00 PM CST
In force
8 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

354 
WHUS73 KLOT 191617
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1017 AM CST FRI FEB 19 2016


LMZ740>745-200030-
/O.UPG.KLOT.GL.W.0010.000000T0000Z-160220T1000Z/
/O.NEW.KLOT.SR.W.0001.160219T1617Z-160220T0000Z/
/O.NEW.KLOT.GL.W.0011.160220T0000Z-160220T1000Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1017 AM CST FRI FEB 19 2016

...STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A GALE
WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM
6 PM THIS EVENING TO 4 AM CST SATURDAY. THE GALE WARNING IS NO
LONGER IN EFFECT. 

* WINDS...SOUTHWEST STORM FORCE WINDS TO 50 KT THROUGH LATE THIS
  AFTERNOON...THEN GALES TO 35 KT LATE THIS EVENING.

* SIGNIFICANT WAVES...TO 6 FT.

* OCCASIONAL WAVES...TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-200030-
/O.CON.KLOT.GL.W.0010.000000T0000Z-160220T1000Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1017 AM CST FRI FEB 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY...

* WINDS...SOUTH GALES TO 35 KT TONIGHT BECOMING SOUTHWEST TO 40 KT
  FRIDAY. OCCASIONAL GALES TO 45 KT ACROSS THE SOUTHERN HALF OF
  THE LAKE THROUGH LATE THIS AFTERNOON.

* SIGNIFICANT WAVES...TO 16 FT.

* OCCASIONAL WAVES...TO 20 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


BEACHLER
2 follow-up statements
104 
WHUS73 KLOT 192057
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
257 PM CST FRI FEB 19 2016


LMZ740>745-200500-
/O.CON.KLOT.SR.W.0001.000000T0000Z-160220T0000Z/
/O.CON.KLOT.GL.W.0011.160220T0000Z-160220T1000Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
257 PM CST FRI FEB 19 2016

...STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
CST SATURDAY...

* WINDS...SOUTHWEST STORM FORCE WINDS TO 50 KT THROUGH LATE THIS
  AFTERNOON...THEN GALES TO 40 KT THIS EVENING.

* SIGNIFICANT WAVES...TO 5 FT.

* OCCASIONAL WAVES...TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-200500-
/O.CON.KLOT.GL.W.0010.000000T0000Z-160220T1000Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
257 PM CST FRI FEB 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY...

* WINDS...WEST GALES TO 40 KT. OCCASIONAL GALES TO 45 KT ACROSS
  THE SOUTHERN HALF OF THE LAKE THROUGH LATE THIS AFTERNOON.

* SIGNIFICANT WAVES...TO 14 FT.

* OCCASIONAL WAVES...TO 18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


BEACHLER
520 
WHUS73 KLOT 200013
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
613 PM CST FRI FEB 19 2016

LMZ740>745-200815-
/O.EXP.KLOT.SR.W.0001.000000T0000Z-160220T0000Z/
/O.CON.KLOT.GL.W.0011.000000T0000Z-160220T1000Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
613 PM CST FRI FEB 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY...

* WINDS...WEST GALES TO 45 KT.

* SIGNIFICANT WAVES...TO 6 FT.

* OCCASIONAL WAVES...TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-200815-
/O.CON.KLOT.GL.W.0010.000000T0000Z-160220T1000Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
613 PM CST FRI FEB 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY...

* WINDS...WEST GALES TO 40 KT.

* SIGNIFICANT WAVES...TO 14 FT.

* OCCASIONAL WAVES...TO 18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this storm warning went out at Feb 19, 9:49 AM CST, 28 minutes earlier.

Area forecast discussion, Feb 19, 9:49 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
949 AM CST FRI FEB 19 2016

.UPDATE...
948 AM CST

HAVE UPGRADED THE NORTHERN HALF OF THE FORECAST AREA TO A HIGH WIND
WARING FOR GUSTS AROUND 60 MPH THIS AFTERNOON. THE 12 UTC RAOBS AT
DVN HAD AN VERY IMPRESSIVE 70 KT OF WIND AT ONLY 870 MB. AS
TEMPERATURES WARM THROUGH THE MORNING...AND THE CORRIDOR OF
PRESSURE RISES IN THE WAKE OF THE SURFACE FRONTAL TROUGH MOVE ACROSS
THE AREA...WE WILL LIKELY START TO EFFICIENTLY MIX DOWN SOME OF THIS
VERY STRONG FLOW OFF THE SURFACE AS GUSTS. GIVEN THE STRENGTH OF
THESE WINDS...AND THE LIKELIHOOD THAT MOST GUIDANCE HAS BEEN UNDER
FORECASTING THEIR STRENGTH...WE HAVE UPGRADED TO HIGH WIND WARNING.
WE CURRENTLY HAVE LEFT THE SOUTHERN HALF OF THE FORECAST AREA OUT OF
THE WARNING...MAINLY DUE TO THE FACT THAT THE BEST PRESSURE RISES
WILL OCCUR FARTHER NORTH. HOWEVER...WINDS ALOFT ARE STILL VERY
STRONG IN THE SOUTH AS WELL...SO NEAR WARNING CRITERIA WIND GUSTS UP
TO 60 MPH CANNOT BE RULED OUT IN THIS AREA AS WELL.

OTHERWISE...STILL EXPECT NEAR RECORD WARMTH TODAY.

KJB

&&

.SHORT TERM...
329 AM CST

THROUGH SUNDAY...

QUITE AN INTERESTING DAY AHEAD METEOROLOGICALLY AS STRONG AND
FAST MOVING CYCLONE PASSES TO OUR NORTH RESULTING IN STRONG TO
POTENTIALLY DAMAGING WINDS AND RECORD OR NEAR RECORD WARMTH.

RECORD AND IN SOME CASES ALL TIME MONTHLY RECORD WARM
TEMPERATURES WERE OBSERVED THURSDAY AFTERNOON IN THE SAME WARM
SECTOR HEADED FOR OUR AREA TODAY. TEMPS THURSDAY AFTERNOON CLIMBED
INTO THE 80S AND EVEN A COUPLE 90 DEGREE READINGS IN KANSAS AND
OKLAHOMA THURSDAY. IN FACT...AT 3 AM THE TEMPERATURES OVER EASTERN
KS...SOUTHEASTERN NEBRASKA AND OVER WESTERN MISSOURI ARE IN THE
MID TO EVEN UPPER 60S WHICH IS 40-45F ABOVE NORMALS LOWS IN MANY
CASES. IT IS THIS AIR MASS THAT WILL COME SCREAMING INTO OUR AREA
ON VERY POWERFUL WINDS TODAY.

LOCALLY TEMPERATURES HAVE ALREADY BEGUN TO CLIMB AND ANTICIPATE
THIS TREND TO CONTINUE WITH SOME AREAS LIKELY REACHING 50F PRIOR
TO SUNRISE. THE TEMPERATURE FORECAST FOR TODAY IS COMPLICATED BY
THE ERRORS IN THE SNOW DEPTH INITIALIZATION IN THE AMERICAN
MODELS...PARTICULARLY THE NAM...WHICH IS RESULTING IN A VERY LARGE
COLD BIAS. THE ECMWF GUIDANCE HAS BEEN CONSISTENT WITH TEMPS AND
BY FAR HAS THE BEST HANDLE ON TEMPS OVERNIGHT...LENDING CONFIDENCE
TO ITS FORECAST OF NEAR RECORD HIGH TEMPS FOR TODAY. THE ECMWF MOS
GUIDANCE HAS HIGH TEMPS OF 63 RFD...65 FOR ORD AND MDW...AND 68 AT
PNT. HAVE BUMPED UP HIGH TEMPS A BIT FURTHER FROM PREVIOUS
FORECAST FOR TODAY GIVEN ANTICIPATED SUNSHINE (NOT THAT ITS A
REQUIREMENT GIVEN MID 60S AT 3AM IN NW MO) AND STRONG WINDS. WEAK
PACIFIC COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
COULD RESULT IN TEMPS FALLING THIS AFTERNOON OVER MAINLY WESTERN
PORTIONS OF THE CWA...THOUGH PROBABLY ONLY INTO THE 50S WHICH IS
STILL UNSEASONABLY WARM.

OTHER CONCERN TODAY IS WITH THE WINDS. UNFORTUNATELY...THE LIKELY
ERRONEOUS 2M TEMPS FORECAST TODAY BY THE GFS AND IN PARTICULAR
THE NAM LEAD TO GREATER UNCERTAINTY IN WIND FORECAST. THE WIND
FIELDS WITH THIS SYSTEM ARE REALLY...REALLY IMPRESSIVE AND GIVEN
THE FORECASTED VERY WARM TEMPERATURES MIXING WILL BE DEEPER THAN
FORECAST BY THE NAM AND GFS WHICH COULD TAP INTO THE EVEN STRONGER
WINDS ALOFT. IT REALLY IS A PRETTY CLASSIC HIGH WIND SET-UP WITH
LOW AND MID LEVEL JETS PERFECTLY ALIGNED AND MOVING ACROSS
NORTHERN ILLINOIS THIS AFTERNOON WITH THE MARRYING THE WIND
FIELDS. STRONG PRESSURE RISES THIS AFTERNOON WILL FURTHER HELP
THESE GUSTS MAKE IT TO THE SURFACE AND AM CONCERNED THAT WE COULD
REACH HIGH WIND WARNING CRITERIA (40+ MPH SUSTAINED AND/OR GUSTS
58+ MPH) TODAY. CONFIDENCE ISNT HIGH ENOUGH TO PULL THE TRIGGER ON
A HIGH WIND WARNING..SO WILL JUST CONTINUE THE ADVISORY BUT MAX
OUT WIND SPEEDS IN THE ADVISORY TO THE TOP OF CRITERIA AND MENTION
POTENTIAL FOR PERIOD OF STRONGER WINDS.

TODAY'S CYCLONE WILL MOVE AWAY TONIGHT WITH DIMINISHING WINDS.
WHILE COLD FRONT WILL MOVE ACROSS THE AREA TODAY...THE AIR MASS
BEHIND THIS FRONT IS OF PACIFIC ORIGIN AND WHEN TRANSPORTED OVER
THE ROCKIES DOWNSLOPE WARMING DRAMATICALLY WARMS THE AIR MASS AND
TOMORROW SHOULD BE ANOTHER UNSEASONABLY MILD AND SOMEWHAT BREEZY
DAY...BUT NOT AS WARM OR WINDY AS TODAY.

IZZI

&&

.LONG TERM...
329 AM CST

SUNDAY NIGHT THROUGH FRIDAY...

ANOTHER...SECONDARY COLD FRONT WILL MOVE THROUGH SAT NIGHT AND
BEHIND THIS FRONT AN AIR MASS OF CANADIAN ORIGINS WILL SPILL
SOUTHWARD AND PROVIDE ANOTHER STEP DOWNWARD IN TEMPS SUNDAY.
SOUTHERN STREAM SHORTWAVE...MUCH MORE PRONOUNCED IN THE
ECMWF...COULD SKIRT BY CLOSE ENOUGH TO BRING OUR SOUTHERN CWA A
CHANCE OF SOME SHOWERS SUNDAY NIGHT. OTHERWISE EXPECT DRY
CONDITIONS...EVEN WITH COLD FRONTAL PASSAGES STAGGERED ABOUT EVERY
24-30 HOURS THROUGH THE WEEKEND.

TEMPERATURES NEXT WEEK SHOULD BE MUCH MORE TYPICAL OF LATE
FEBRUARY WITH HIGHS MAINLY IN THE 30S. MEDIUM RANGE MODELS ARE IN
SOMEWHAT DECENT AGREEMENT ON AMPLIFYING A LONG WAVE TROUGH OVER
EASTERN NOAM MID-WEEK...WHICH COULD COOL TEMPS DOWN A BIT BELOW
AVERAGE FOR MID-LATE WEEK. OPERATIONAL GFS/ECMWF DIFFER ON THE
MAGNITUDE OF THE COLD AIR IN OUR AREA...BUT AT THIS DISTANCE
NEITHER LOOKS ANYWHERE NEAR AS COLD AS OUR PREVIOUS COLD SPELL.
PRECIPITATION CHANCES LOOK LOW THROUGH NEXT WEEK...THOUGH SOME
LIGHT SNOW SHOWERS OR FLURRIES ARE POSSIBLE WITH THE SHORTWAVE
WHICH HELPS AMPLIFY THE EASTERN TROUGH MID-WEEK.

IZZI

&&

.CLIMATE...

NEAR RECORD HIGHS ARE POSSIBLE ACROSS THE AREA ON FRIDAY. THE LAST
TIME A 60 DEGREE TEMPERATURE HAS BEEN REPORTED DURING FEBRUARY AT
OHARE WAS BACK ON FEBRUARY 10TH 2009.

THE RECORD HIGH TEMPERATURES FOR CHICAGO OHARE FOR FRIDAY
FEBRUARY 19TH IS 65 DEGREES...WHICH WAS SET IN 1930.

THE RECORD HIGH TEMPERATURES FOR ROCKFORD FOR FRIDAY FEBRUARY
19TH IS 63 DEGREES...WHICH WAS SET IN 1930.

KJB

&&

.FIRE WEATHER...

355 AM CST

VERY STRONG WINDS WILL RESULT IN A HEIGHTENED FIRE DANGER THIS
AFTERNOON. RED FLAG WARNING CRITERIA IS NOT EXPECTED TO BE
MET...HOWEVER INTENSE WINDS WILL MAKE IT DIFFICULT TO CONTROL ANY
FIRES (WILD OR OTHERWISE) WHICH DO OCCUR. RH VALUES THIS AFTERNOON
ARE ONLY OFFICIALLY FORECAST TO DROP TO AROUND 35 PERCENT SOUTH OF
I-80...AND ABOUT 45 PERCENT NORTH...BUT IT IS POSSIBLE THAT BETTER
MIXING COULD ALLOW DEWPOINTS TO FALL LOWER THAN FORECAST. THE
10-HOUR FUEL STICK MOISTURE VALUES ARENT PARTICULARLY LOW
EITHER AND FAIRLY HIGH NEAR THE WI BORDER...HOWEVER QUICKER DRYING
FUELS COULD BE SUSCEPTIBLE TO FIRES.

IZZI

&&

.AVIATION...
FOR THE 12Z TAFS...

WINDS REMAIN THE PRIMARY CONCERN FOR TODAY. STRONG PRESSURE FALLS
AHEAD OF AN APPROACHING DEEPENING LOW AND A STRONG PRESSURE
GRADIENT BETWEEN THE APPROACHING LOW AND A LARGE AREA OF HIGH
PRESSURE OVER THE ERN CONUS HAVE COMBINED TO DRIVE SLY WINDS WITH
GUSTS TO 30KT ALREADY THIS MORNING. MAIN CHANGE TO THE GOING
FORECAST IS TO INCREASE WIND SPEEDS AND GUSTS WITH MAX GUSTS THIS
AFTERNOON TO 45KT. FEEL THAT SKY COVER WILL BE LOWER THAN
PREVIOUSLY ANTICIPATED WITH ONLY A SCT050...WHICH WOULD LEAD TO
MIXING DOWN OF STRONGER WINDS EARLIER..AND ULTIMATELY DEEPER
MIXING THIS AFTERNOON TAPPING THE STRONGER WINDS ALOFT. MUCH OF
THE LATEST MODEL GUIDANCE IS INDICATING 50-55KT WINDS AT THE TOP
OF THE MIXED LAYER THIS AFTERNOON...SO THERE IS THE POTENTIAL FOR
OCCASIONAL HIGHER GUSTS AS WELL.

AS WINDS VEER TO WSWLY THIS EVENING...FOLLOWING THE PASSAGE OF A
COLD FRONT...EXPECT THAT GUSTINESS SHOULD CONTINUE THROUGH THE
EVENING AND INTO THE OVERNIGHT HOURS AS STRONG PRESSURE RISES ARE
GENERATED BETWEEN THE EXITING LOW AND HIGH PRESSURE BUILDING OVER
THE NRN PLAINS AND UPPER MISSISSIPPI VALLEY. BY LATE
TONIGHT...GUSTINESS SHOULD FINALLY DIMINISH AS THE SFC HIGH BUILDS
ACROSS THE REGION AND THE LOWER LEVELS CAN DECOUPLE WITH THE
DEVELOPMENT OF A STRONG NOCTURNAL INVERSION. AT THIS POINT...LLWS
WILL BECOME A CONCERN ONCE AGAIN AS WINDS ABOVE THE INVERSION
SHOULD STILL BE ARND 50-55KT WHILE SFC WINDS DIMINISH TO 10-15KT.

KREIN

&&

.MARINE...
300 AM CST

WITH STRONG HIGH PRESSURE OVER THE EAST COAST AND DEEPENING LOW
PRESSURE TRACKING ACROSS THE NRN PLAINS...SOUTH GALES HAVE RAMPED
UP OVER ALL OF LAKE MICHIGAN. THE LOW SHOULD TRACK ACROSS THE
UPPER GREAT LAKES BY EARLY EVENING. WINDS WILL VEER TO THE WEST
AND REMAIN GALES TO ARND 40KT IN STRONG COLD ADVECTION AND STRONG
PRESSURE RISES BEHIND THE EXITING LOW. WINDS SHOULD BEGIN TO
SUBSIDE LATE FRIDAY NIGHT INTO SATURDAY MORNING AS THE PRESSURE
GRADIENT OVER THE LAKE WEAKENS. HIGH PRESSURE IS EXPECTED TO BUILD
OUT OF CANADA AND SPREAD ACROSS THE WESTERN GREAT LAKES REGION
SUNDAY...LEADING TO A WIND SHIFT TO NORTHERLY...BUT WITH CONTINUES
DIMINISHING WIND SPEEDS. THE CENTER OF THE HIGH IS EXPECTED TO
SLIDE ACROSS THE LAKE SUNDAY NIGHT AND MONDAY MORNING...BRINGING A
PERIOD OF GENERALLY LIGHT AND VARIABLE WINDS BEFORE SETTING UP TO
SELY AGAIN AS THE HIGH MOVES OFF TO THE EAST AND NEW LOW PRESSURE
DEVELOPS OVER THE NRN PLAINS EARLY NEXT WEEK.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022 UNTIL 11
     AM FRIDAY.

     HIGH WIND WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
     UNTIL 6 PM FRIDAY.

     WIND ADVISORY...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 6 PM FRIDAY.

IN...HIGH WIND WARNING...INZ001-INZ002 UNTIL 6 PM FRIDAY.

     WIND ADVISORY...INZ001-INZ002 UNTIL 11 AM FRIDAY.

     WIND ADVISORY...INZ010-INZ011-INZ019 UNTIL 6 PM FRIDAY.

LM...GALE WARNING...NEARSHORE WATERS UNTIL
     11 AM FRIDAY.

     GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...6 PM
     FRIDAY TO 4 AM SATURDAY.

     STORM WARNING...NEARSHORE WATERS UNTIL
     6 PM FRIDAY.

     GALE WARNING...LMZ777-LMZ779 UNTIL 4 AM SATURDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Feb 19, 4:21 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 AM CST FRI FEB 19 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
201030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
421 AM CST FRI FEB 19 2016 /521 AM EST FRI FEB 19 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SOUTHWEST TO WEST WINDS WILL GUST OVER 50 MPH AT TIMES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-201030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
421 AM CST FRI FEB 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

GALES ARE LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-201030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
421 AM CST FRI FEB 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

GALES ARE LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

IZZI

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 9:41 AM CSTHigh Wind WarningLOTBoone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more8 hr
Feb 19, 10:17 AM CSTGale WarningLOT17 hr

Nearby

Storm Warnings in Illinois, 2016Every storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.